Prescott eNews |Chino Valley eNews |  Prescott Valley eNews | eNewsAZ |   QUAD POD
-->

Why So Many Product Recalls Lately?

07 June 2016   Lynne LaMaster
Lately There Have Been Several Recalls of Popular Products

Hostess Snack Cakes and Frit O'Lay Rold Gold pretzels are part of the latest recall. These recalls must be costly and are certainly inconvenient for customers. So, what’s the deal?

In this case, it has to do with flour. These companies use a flour supplied by a company called Grain Craft. Some of this flour had peanut residue in it, which can cause a serious reaction in people who are allergic to peanuts.

Here’s the FDA explanation:

What is the problem and what is being done about it?

Grain Craft first notified FDA on April 26 that sampling by a customer found peanut residue in cookies and subsequent analysis revealed the source of the peanut residue to be its soft red winter wheat flour. Since that time, Grain Craft analyzed additional samples of the flour and found positive samples for peanut residue. FDA also collected samples at Grain Craft and found evidence that some soft red winter wheat flour contained peanut protein. Grain Craft ceased manufacturing and distribution of its soft red winter wheat flour on April 30. Subsequent FDA sampling did not show the presence of peanut protein. Following ongoing discussions with FDA, Grain Craft issued a recall to its customers. FDA is working with companies that received flour from Grain Craft containing undeclared peanut residue to determine if their products pose a safety hazard and need to be recalled.

Grain Craft products are not sold directly to consumers.

Peanut allergy symptoms can include anaphylaxis, which can be life-threatening. Other reactions can include:

Hives

Rashes, flushed skin

Tingling and itching in the mouth

Swelling around the lips, face or tongue

Vomiting and/or diarrhea

Abdominal cramps

Coughing, wheezing

Dizziness

Difficulty breathing

Loss of consciousness

For more information on the peanut residue in flour, follow this FDA Advisory.

  • Social network: